|I couldn't find a Little Miss Grumble
So let's pretent I'm Mr. Grumble.
Hypos, short for hypoglycaemia, happen when your blood sugar levels drop below a certain number and your body and brain have difficulty functioning because of the lack of fuel (sugar). My symptoms usually start with a racing heart and the “shakes”. They are the bane of live for people with type 1 diabetes.
I have 18 years of experience in hypos and I have found that the ones that happen shortly after a meal, where I have overestimated how much insulin to take, are the most difficult ones to deal with. These are the ones that force you to stop in your tracks.
I had one of these hypos the other day. I was going about my afternoon chores; folding laundry. I know very mundane. I felt it coming on so I got up and had a little something. I went back to my laundry because it’s not very taxing physically and usually I can continue whatever I’m doing with my hypos. But on this occasion, there was no sign of my symptoms going away, so I decided to test and see what exactly I was dealing with. My blood sugar level was 3.1mmols; this was after a double treatment and my symptoms were getting worse; the sweating kicked in. When the sweats kicks in its time to stop what you’re doing and tackle.
I had injected insulin with my lunch less than two hours before, so the insulin was just peaking.
So I sat in the big comfy armchair surrounded by laundry with a cup of coffee and a little something-something (not the correct treatment for a hypo but did the job just the same;-) but thinking how much nicer this treat….ment would be if I could have finished the laundry first.